Alert archive / Vermont / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 154, NWS Albany, NY

September 5, 2017Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Sep 5, 2017, 4:17 PM EDT for Windham County, Vermont. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2017, 4:17 PM EDT (20:17 UTC)
Expired
Sep 5, 2017, 4:45 PM EDT
In force
28 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Windham County, VT

The radar

The Albany radar (KENX), 133 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 4:17 PM EDTHAIL 11 Nnw West Brattleboro, VT
Sep 5, 4:20 PM EDTTSTM WND DMG1 Nw Brattleboro, VTTREES DOWN ACROSS EAST ORCHARD STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

177 
WUUS51 KALY 052017
SVRALY
VTC025-052045-
/O.NEW.KALY.SV.W.0154.170905T2017Z-170905T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
417 PM EDT TUE SEP 5 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Windham County in southern Vermont...

* Until 445 PM EDT

* At 416 PM EDT, a severe thunderstorm was located over Brattleboro,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  Hinsdale around 425 PM EDT. 
  Putney around 430 PM EDT. 
  Chesterfield around 435 PM EDT. 
  Westminster around 440 PM EDT. 
  Westmoreland around 445 PM EDT. 

Other locations impacted by this severe thunderstorm include
Simpsonville, North Vernon, South Newfane, North Westminster, East
Dummerston, East Putney, West Dummerston, Fairview Village,
Westminster West and Brookline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4308 7244 4305 7247 4300 7244 4300 7246
      4297 7247 4295 7253 4292 7252 4288 7255
      4281 7254 4278 7251 4277 7252 4277 7249
      4274 7246 4273 7246 4273 7262 4303 7279
      4315 7246 4314 7244
TIME...MOT...LOC 2016Z 238DEG 30KT 4289 7261 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS
1 follow-up statement
560 
WWUS51 KALY 052036
SVSALY

Severe Weather Statement
National Weather Service Albany NY
436 PM EDT TUE SEP 5 2017

VTC025-052045-
/O.CON.KALY.SV.W.0154.000000T0000Z-170905T2045Z/
Windham VT-
436 PM EDT TUE SEP 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL WINDHAM COUNTY...

At 436 PM EDT, a severe thunderstorm was located over Westmoreland,
or near Keene, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees, and power lines. 

this severe thunderstorm will remain over mainly rural areas of east
central Windham County, including the following locations: Brookline,
East Putney Station, Hadley Field, North Westminster, East
Dummerston, East Putney, Dummerston Center, Putney Station, Naulahka
and Westminster West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4308 7244 4305 7247 4300 7244 4300 7246
      4297 7247 4295 7253 4292 7252 4288 7255
      4286 7256 4303 7264 4315 7246 4314 7244
TIME...MOT...LOC 2036Z 238DEG 30KT 4298 7241 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 4:14 PM EDT, 3 minutes earlier.

Area forecast discussion, Sep 5, 4:14 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Albany NY
414 PM EDT Tue Sep 5 2017

.SYNOPSIS...
A cold front will slowly move across the region overnight,
bringing showers and thunderstorms, some of which may contain
locally heavy rain and gusty winds, especially areas south and
east of Albany. The front will stall just south and east of the
region as waves of low pressure track along the boundary
through Wednesday night, bringing occasional rain and cool
temperatures. Cool and somewhat unsettled conditions may linger
into Friday before high pressure builds into the region.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 415 PM EDT, isolated to scattered showers/thunderstorms
are finally firing up from the southeast Mohawk Valley south and
east into western New England and the mid Hudson Valley. A more
persistent band of showers/embedded thunderstorms continues
across the western Mohawk Valley into the southern Adirondacks.
This band is closer to the actual front, and also upper level
dynamics, including the right entrance region to an upper level
jet north of Lake Ontario.

Latest SPC mesoanalysis suggests an area of ML CAPES of
1000-1500 J/kg across portions of the mid Hudson Valley and NW
CT, with MU CAPES exceeding 1500 J/kg. This area or perhaps a
little farther N and W into the Berkshires and southern VT,
appears to have the greatest chance of stronger thunderstorms
through around 8 PM, with perhaps isolated strong/damaging wind
gusts and/or marginally severe hail. However, the bigger threat
remains heavy rainfall, including with the band across the
Mohawk Valley and Adirondacks, since the wind flow remains
nearly unidirectional through a deep layer, enhancing the
potential for training of cells. Will continue to watch closely
in case a short-fused flash flood watch needs to be issued.

The band of rain/thunderstorms to the N/W should continue slowly
expanding S/E through 8 PM, after briefly persisting across the
western Mohawk Valley. Areas within the Capital Region into the
Lake George region and southern VT should have increased
coverage of showers/storms through sunset, some with heavy rain.
Areas to the S/E of this region should continue t scattered
coverage of showers/storms, with a better chance of more
widespread activity and locally heavy rain occurring after
sunset through midnight.

Later tonight, still expect rounds of showers to move across the
region, with some embedded thunder possible, especially across
the mid Hudson Valley, NW CT and western MA. Locally heavy
downpours will be possible.

Temperatures will gradually fall as the front settles south and
east. Lows by daybreak should mainly be in the 50s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday-Wednesday night, consensus of models suggest a
stronger wave of low pressure tracks northward along the frontal
boundary, which should stall across New England. Models also
suggest mid level boundary stalling in a N/S orientation across
the region, with some tightening of the H7-H5 thermal gradient.
So, expect lots of clouds, with periods of rain through this
time, with the best chance of steadiest rain appearing to be
Wednesday afternoon and night. Some locally heavy rain may occur
once again given nearby proximity of deep moisture and also
strengthening mid level forcing. Additional rainfall amts of
over one inch could occur, especially somewhere between the
Hudson River and western New England, including southern VT. It
will remain cool, with highs generally in the 50s and 60s, with
lows mainly in the 50s.

Thursday-Friday, the aforementioned low pressure wave should
slowly move northeast of the region Thursday morning, while the
main upper level trough slowly approaches from the Great Lakes
region. Steadier rain should end Thursday morning, with more
diurnally focused and Lake enhanced showers expected Thursday
afternoon into Friday. With such cool air aloft, can not rule
out some embedded low topped convection with small hail/graupel
with any taller showers. It will be breezy/cool, with highs
mainly in the 60s for valleys, 50s across higher terrain; and
lows ranging from the 40s across the higher terrain, to
lower/mid 50s elsewhere.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
After a low pressure trof from the Great Lakes to southern
Quebec retreats across the Canadian Maritimes Friday night, we
will be entering a period of tranquility all the while as
Hurricane Irma is expected to be wreaking havoc along the
southeast coast. Strong high pressure and subsidence developing
on the north side of the encroaching hurricane will result in
low humidities and seasonably cool conditions Saturday and
Sunday, with slightly warmer temperatures for the balance of the
period.

Will be keeping the entire period dry as it is not expected that
even if Irma tracks close enough to affect our weather, that it will
do so by mid-week. However, indications are that clouds will
probably be on the increase by Tuesday.  Otherwise, expect bright
and sunny conditions, especially Sunday and Monday.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Band of scattered showers and isolated thunderstorms well north
and west will slowly build east while new showers and scattered
thunderstorms form over eastern NY. Have times VCSH at the TAF
sites from KGFL currently, through KALB and KPSF 19Z-20Z and
KPOU the latest around 22Z this afternoon. Have included tempo
groups late this afternoon and evening for MVFR conditions in
thunderstorms at all TAF sites since current radar and satellite
trends and mesoscale models show convection developing near the
TAF sites.

Once thunderstorms do develop, can amend for more precise
timing and see if there are potential IFR conditions to include
in the TAFs. Keeping VCSH in TAFs through tonight as activity
slowly diminishes and decreases in coverage. Ceilings should
remain MVFR through the night as shower activity deceases to
isolated coverage by daybreak. More showers could develop
through Wednesday morning and including VCSH at all TAF sites
Wednesday morning. Ceilings and visibilities should be
predominant just into VFR but could be borderline MVFR/VFR
ceilings.

Winds will be south to southwest at around 10 Kt this afternoon,
diminishing to 6 Kt or less from the west to north tonight, once
the initial band of showers and thunderstorms exits east. Winds
will be variable at 5 Kt or less Wednesday morning.

Outlook...

Wednesday Night: High Operational Impact. Likely SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA.
Thursday Night:  Isolated SHRA.
Friday: Moderate Operational Impact. Scattered SHRA.
Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Periods of rain, along with unseasonably cool temperatures, are
expected through Thursday.

&&

.HYDROLOGY...
The weather will be wet and unsettled today into Thursday.

Showers and thunderstorms will occur ahead of the cold front
through tonight. Some locally heavy downpours and ponding of
water on roadways and poor drainage flooding in low lying areas
is possible through around midnight. Rainfall amounts may range
greatly from a few tenths to over an inch. Isolated flash
flooding is possible in any training thunderstorms repeatedly
moving over an area. If the potential becomes more widespread,
then a short-fused flash flood watch may be needed.

Additional rainfall is likely Wednesday through Thursday with
several weak waves of low pressure moving along the cold front
stalled just east of the Hydro Service area. Additional rainfall
amounts of a half an inch to two inches are possible bringing
total rainfall amounts from today to Wednesday night in the 1 to
2.5 inch range for areas from Albany and points south and east,
with the higher amounts possible over western New England. Some
within bank rises are expected on the main stem rivers, but the
potential for widespread flooding is not anticipated at this
time. The latest MMEFS guidance, particularly the SREFs,
suggests that the Hoosic River in Williamstown, MA could
approach or surpass action stage, especially if 2 inches or
more of rainfall occurs, so trends will need to be watched.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/Wasula
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...NAS
FIRE WEATHER...KL/Wasula
HYDROLOGY...KL/Wasula
Hazardous weather outlook, Sep 5, 4:59 AM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
459 AM EDT Tue Sep 5 2017

CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-084-VTZ013>015-
061100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southern Washington-Bennington-Western Windham-
Eastern Windham-
459 AM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Schoharie Valley, eastern Catskills,
Greater Capital Region including southern Washington County, the
Taconics, and the mid Hudson Valley in east central New York, and
for southern Vermont.

.DAY ONE...Today and Tonight.

There is a Slight Risk of severe thunderstorms ahead of a cold front
this afternoon into the early evening. The main severe threat will
be damaging winds of 58 mph or greater, but large hail one inch in
diameter is also possible.

The thunderstorms will be capable of producing very heavy rainfall
and locally heavy downpours which may produce ponding of water on
roadways, and poor drainage flooding in low lying and urban areas.
An isolated flash flood may occur if thunderstorms train or
repeatedly move over the same area.

If the potential for widespread flash flooding increases, then a
flash flood watch maybe needed later in time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon into this evening.

NYZ032-033-038>043-082-083-061100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Northern Fulton-Southeast Warren-
459 AM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for the southern Adirondacks, the
Lake George Saratoga Region, and the western and central Mohawk
Valley of east central New York.

.DAY ONE...Today and Tonight.

There is a Marginal Risk that a few thunderstorms may become severe
ahead of a cold front this afternoon into the early evening. The
main severe threat will be damaging winds of 58 mph or greater, but
large hail one inch in diameter is also possible.

The thunderstorms will be capable of producing very heavy rainfall
and locally heavy downpours which may produce ponding of water on
roadways, and poor drainage flooding in low lying and urban areas.
An isolated flash flood may occur if thunderstorms train or
repeatedly move over the same area.

If the potential for widespread flash flooding increases, then a
flash flood watch maybe needed later in time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed later today.

In the hours before

Special weather statement, Sep 5, 2:52 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albany NY
252 PM EDT TUE SEP 5 2017

NYZ058>060-063>065-051945-
Western Ulster-Eastern Greene-Western Columbia-Western Greene-Western
Dutchess-Eastern Ulster-
252 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS...WESTERN COLUMBIA AND SOUTHEASTERN GREENE
COUNTIES...

At 251 PM EDT, a strong thunderstorm was located near West Shokan, or
17 miles southwest of Hunter, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  West Shokan and Woodland Valley Campground around 255 PM EDT.
  Mount Tremper, Phoenicia and Olivebridge around 300 PM EDT.
  Kenneth L Wilson Campground and Lanesville around 305 PM EDT.
  West Hurley around 310 PM EDT.
  Woodstock around 315 PM EDT.
  Saugerties, North-South Lake Campground and Saugerties South
  around 325 PM EDT.
  Hudson, Catskill, Claverack, Livingston, Athens, Lorenz Park and
  Claverack-Red Mills around 345 PM EDT.

Other locations impacted by this storm include Kerleys Corners,
Glenford, Manorville, Katsbaan, Shultis Corners, Sweet Meadows,
Pacama, Brodhead, Burden and Rossman.

LAT...LON 4203 7450 4247 7372 4209 7367 4185 7436
TIME...MOT...LOC 1851Z 235DEG 31KT 4198 7435

NAS
Special weather statement, Sep 5, 3:48 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
348 PM EDT TUE SEP 5 2017

CTZ001-013-NYZ065-066-052015-
Northern Litchfield-Southern Litchfield-Eastern Dutchess-Western
Dutchess-
348 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LITCHFIELD AND DUTCHESS
COUNTIES...

At 347 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Myers Corner to near Beacon.
Movement was northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Red Oaks Mill around 355 PM EDT.
  Pleasant Valley around 400 PM EDT.
  Millbrook, Hopewell Junction and Wingdale around 410 PM EDT.
  Pawling, Kent and Dover Plains around 415 PM EDT.

Other locations impacted by these storms include South Canaan,
Lithgow, Hoxie Corner, Wrightville, Salisbury, South Amenia, Pleasant
Ridge, East Litchfield, Washington Hollow and Plymouth Green.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4145 7400 4152 7400 4158 7395 4163 7395
      4175 7390 4199 7358 4198 7353 4203 7352
      4204 7351 4202 7307 4162 7302 4152 7345
      4163 7350 4165 7349 4167 7352 4153 7353
      4149 7393 4144 7398
TIME...MOT...LOC 1947Z 234DEG 28KT 4163 7384 4147 7396

NAS
Special weather statement, Sep 5, 3:50 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Albany NY
350 PM EDT TUE SEP 5 2017

VTZ014-015-052045-
Eastern Windham-Western Windham-
350 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINDHAM COUNTY...

At 350 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Wilmington to Rowe.
Movement was northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Newfane around 400 PM EDT.
  Townshend and Wilmington around 405 PM EDT.
  Putney around 410 PM EDT.
  Guilford Center around 415 PM EDT.
  Brattleboro, Saxtons River and Westminster around 420 PM EDT.
  Bellows Falls around 425 PM EDT.
  Hinsdale around 430 PM EDT.
  Chesterfield around 440 PM EDT.

Other locations impacted by these storms include Wardsboro Center,
Goose City, East Putney, Williamsville, Whitingham, East Dover,
Dummerston Center, East Jamaica, Guilford and Harmonyville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4308 7244 4305 7247 4300 7244 4300 7246
      4297 7247 4295 7253 4292 7252 4288 7255
      4285 7256 4281 7254 4278 7251 4277 7252
      4277 7249 4273 7246 4274 7293 4285 7293
      4304 7284 4319 7245 4315 7246 4312 7243
TIME...MOT...LOC 1950Z 231DEG 32KT 4289 7273 4272 7291

NAS
Special weather statement, Sep 5, 4:11 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
411 PM EDT TUE SEP 5 2017

MAZ001-025-052045-
Northern Berkshire-Southern Berkshire-
411 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BERKSHIRE
COUNTY...

At 411 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Middlefield to near Great
Barrington. Movement was northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Becket around 435 PM EDT.

Other locations impacted by these storms include Leisure Lee,
Windsor, Hinsdale, Algerie Four Corners, Tyringham, Bonny Rigg
Corners, North Otis, Washington, Becket Center and Lenox Dale.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4239 7301 4238 7303 4239 7306 4238 7307
      4233 7306 4231 7303 4231 7300 4225 7300
      4220 7302 4218 7336 4251 7313 4258 7297
      4254 7298 4253 7297
TIME...MOT...LOC 2011Z 228DEG 29KT 4239 7310 4223 7331

NAS
Special weather statement, Sep 5, 4:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
413 PM EDT TUE SEP 5 2017

CTZ001-013-MAZ025-NYZ065-066-052045-
Northern Litchfield-Southern Litchfield-Southern Berkshire-Eastern
Dutchess-Western Dutchess-
413 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LITCHFIELD...
SOUTHEASTERN BERKSHIRE AND SOUTHEASTERN DUTCHESS COUNTIES...

At 413 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ashley Falls to near Fishkill.
Movement was northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  Sheffield, Canaan and Ashley Falls around 420 PM EDT.
  Great Barrington around 425 PM EDT.
  Pawling and Sandisfield around 430 PM EDT.
  Millbrook, Wingdale and Gaylordsville around 440 PM EDT.
  Kent and Dover Plains around 445 PM EDT.

Other locations impacted by these storms include South Canaan,
Lithgow, Hoxie Corner, Wrightville, Salisbury, South Amenia, Pleasant
Ridge, East Litchfield, Plymouth Green and East Otis.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4218 7336 4220 7302 4215 7303 4215 7307
      4204 7306 4204 7301 4197 7303 4197 7289
      4190 7291 4189 7294 4181 7295 4180 7302
      4164 7298 4154 7345 4165 7349 4167 7352
      4153 7353 4149 7391 4150 7391
TIME...MOT...LOC 2013Z 228DEG 33KT 4206 7337 4154 7384

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:50 PM EDTSpecial Weather StatementALYWindham55 min
Sep 5, 5:36 PM EDTSpecial Weather StatementALYBennington54 min
Sep 5, 6:27 PM EDTSpecial Weather StatementALYBennington, Windham63 min
Sep 5, 6:54 PM EDTSevere Thunderstorm WarningALYBennington, Windham66 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.